Alert archive / Louisiana / River Flood Warnings in 2018

River Flood Warning 43, NWS Lake Charles, LA

March 6, 2018Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Mar 6, 2018, 10:48 AM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It took effect at Mar 6, 2018, 6:00 PM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 6, 2018, 10:48 AM CST (16:48 UTC)
In effect from
Mar 6, 2018, 6:00 PM CST
Expired
Mar 7, 2018, 8:00 AM CST
In force
14 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The river

Written for the forecast point Bayou Des Cannes near Eunice (BDCL1).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

694 
WGUS44 KLCH 061648
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
1048 AM CST Tue Mar 6 2018

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Bayou Des Cannes Near Eunice

LAC001-039-097-070600-
/O.NEW.KLCH.FL.W.0043.180307T0000Z-180307T0600Z/
/BDCL1.1.ER.180307T0000Z.180307T0000Z.180307T0000Z.UU/
1048 AM CST Tue Mar 6 2018

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Bayou Des Cannes Near Eunice.
* from this evening to late tonight...or until the warning is 
  cancelled.
* At 10:00 AM Tuesday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At stages near 16.0 feet...Minor flooding begins along 
  the bayou with a few structures right along the bayou threatened.

&&
 
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
      3045 9257

$$
1 follow-up statement
666 
WGUS84 KLCH 070131
FLSLCH


Flood Statement
National Weather Service Lake Charles La
731 PM CST Tue Mar 6 2018

...The Flood Warning is cancelled for the following rivers in 
Louisiana...Texas...

  Sabine River Near Bon Wier

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Bayou Des Cannes Near Eunice
  Calcasieu River Near Oberlin
  Calcasieu River At Old Town Bay
  Neches River at Neches River Saltwater Barrier

...The Flood Warning continues for the following rivers in 
Louisiana...Texas..
  Red River Near Alexandria
  Atchafalaya River Above Butte La Rose
  Atchafalaya River At Morgan City
  Calcasieu River Near Glenmora
  Sabine River Near Deweyville
  Neches River Near Beaumont

LAC045-099-101-071530-
/O.CON.KLCH.FL.W.0041.180321T1200Z-000000T0000Z/
/BLRL1.1.ER.180321T1200Z.180321T1200Z.000000T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Atchafalaya River Above Butte La Rose.
* from Wednesday March 21 until further notice...or until the warning
  is cancelled.
* At  7:00 PM Tuesday the stage was 17.4 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At stages near 20.0 feet...Minor flooding begins.
* Impact...At stages near 17.0 feet...Action stage.

&&
 
LAT...LON 3012 9165 3056 9189 3055 9167 3021 9142 3011 9148 

$$

LAC099-101-071530-
/O.CON.KLCH.FL.W.0042.180308T0600Z-000000T0000Z/
/MCGL1.2.ER.180308T0600Z.180323T0000Z.000000T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from late Wednesday night until further notice...or until the 
  warning is cancelled.
* At  7:00 PM Tuesday the stage was 5.7 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by early Thursday morning March 22 and 
  continue to rise to near 7.5 feet by Thursday evening March 22.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced. In addition, backwater flooding could 
  potentially impact portions areas around Lake Palourde and 
  Stephensville.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed 
  to protect against higher stages. Vessel traffic will be affected 
  by stronger river current and vessel traffic safety rules will be 
  strictly enforced by the U.S. Coast Guard.
* Impact...At stages near 4.0 feet...Action stage. Water will move 
  up the bank and across access roads below the city dock. Floodwall 
  gates should be closed by the 5 foot stage to protect against 
  higher stages. Vessel traffic will be affected by stronger river 
  current and vessel traffic safety rules will be strictly enforced 
  by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC001-039-097-071400-
/O.EXT.KLCH.FL.W.0043.000000T0000Z-180307T1400Z/
/BDCL1.1.ER.180306T2330Z.180307T0100Z.180307T0800Z.UU/
731 PM CST Tue Mar 6 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Bayou Des Cannes Near Eunice.
* until Wednesday morning...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was 16.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...At stages near 16.0 feet...Minor flooding begins along 
  the bayou with a few structures right along the bayou threatened.

&&
 
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
      3045 9257

$$

LAC009-079-071530-
/O.CON.KLCH.FL.W.0034.000000T0000Z-000000T0000Z/
/AEXL1.1.ER.180227T2250Z.180308T0000Z.000000T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Red River Near Alexandria.
* until further notice...or until the warning is cancelled.
* At  6:00 PM Tuesday the stage was 34.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet.
* Forecast...The river will continue rising to near 35.0 feet by 
  tomorrow evening then begin falling.
* Impact...At stages near 35.0 feet...Considerable overflow below 
  Alexandria to the confluence with the Black River occurs. Backwater
  flooding worsens along inflow bayous that drain into the Red River.
* Impact...At stages near 33.0 feet...Backwater flooding begins 
  along Bayou Maria and Huffman Creeks east of Pineville.
* Impact...At stages near 32.0 feet...Flooding of lowland areas near
  the river occurs and recreational boating is affected.
* Impact...At stages near 31.0 feet...Some of the outfall canals are
  slowed or not allowed to drain into the river between 31 and 32 
  feet. Depending on rainfall this could cause flooding along some of
  the bayous, especially along Bayou Rigolette.
* Impact...At stages near 28.0 feet...Overflow occurs on floodway 
  side of levee from gauge to Acme. Recreational boaters should use 
  extreme caution due to high river flows.
* Impact...At stages near 23.0 feet...When the river reaches 23 feet
  with a predicted continual rise, the public boat ramps in Rapides 
  and Avoyelles parishes will close. These include the ramps at 
  Boyce, Fort Buhlow, Alexandria Levee Park, Lock and Dam #2, 
  Brouillette and Ben Routh recreation areas.

&&
 
LAT...LON 3125 9227 3138 9185 3122 9173 3105 9223
      3143 9285 3160 9271

$$

LAC079-071530-
/O.CON.KLCH.FL.W.0021.000000T0000Z-000000T0000Z/
/GLML1.2.ER.180223T1810Z.180228T1030Z.000000T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At  6:45 PM Tuesday the stage was 12.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 13.5 feet by 
  Friday morning then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC003-071530-
/O.EXT.KLCH.FL.W.0033.000000T0000Z-180308T1800Z/
/OBCL1.3.ER.180226T0634Z.180302T0900Z.180308T0600Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Calcasieu River Near Oberlin.
* until Thursday afternoon...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday morning.
* Impact...At stages near 13.0 feet...Minor lowland flooding near 
  the river will occur.
* Impact...At stages near 12.0 feet...Water begins to overflow the 
  banks on both sides of the river.

&&
 
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283 3077 9273

$$

LAC019-071530-
/O.EXT.KLCH.FL.W.0036.000000T0000Z-180309T0000Z/
/OTBL1.2.ER.000000T0000Z.180304T1430Z.180308T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Thursday evening...or until the warning is cancelled.
* At  7:00 AM Tuesday the stage was 5.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC011-115-TXC351-070201-
/O.CAN.KLCH.FL.W.0030.000000T0000Z-180307T0600Z/
/BWRT2.2.ER.180224T1000Z.180302T0015Z.180306T1700Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning is cancelled for
  The Sabine River Near Bon Wier.
* At  6:15 PM Tuesday the stage was 29.8 feet.
* Fell below flood stage at 11:00 AM Tuesday.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to 28.9 feet by Thursday
  morning.
* Impact...At stages near 30.0 feet...Minor lowland flooding will 
  occur along the river between Merryville and Bon Wier. A few roads 
  in Southwest Vernon Parish have water over them.
* Impact...At stages near 28.0 feet...The river is at its bankfull 
  stage.

&&
 
LAT...LON 3104 9348 3082 9350 3053 9363 3055 9383
      3078 9367 3104 9361

$$

LAC011-019-TXC351-361-071530-
/O.CON.KLCH.FL.W.0025.000000T0000Z-000000T0000Z/
/DWYT2.2.ER.180224T2235Z.180301T1830Z.000000T0000Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At  6:45 PM Tuesday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will remain near 25.2 feet.
* Impact...At stages near 25.0 feet...Lowest roads beside the river 
  flood around Deweyville and subject to being closed. In addition, 
  low-lying roads in Southwest Beauregard Parish are flooded 
  including Robert Clark Road. Flooding occurs on the south side of 
  Niblett Bluff Park with access roads to camp houses cut off around 
  the park. Access roads to the river in Northeastern Orange County 
  become flooded.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.
* Impact...At stages near 23.0 feet...The river is at bankfull 
  stage.

&&
 
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

TXC199-241-245-361-071530-
/O.EXT.KLCH.FL.W.0028.000000T0000Z-180309T0300Z/
/NSBT2.2.ER.180225T2030Z.180302T1130Z.180308T0300Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Neches River at Neches River Saltwater Barrier.
* until Thursday evening...or until the warning is cancelled.
* At  6:15 PM Tuesday the stage was 4.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late evening.
* Impact...At stages near 5.0 feet...Water is about two feet over 
  portions of Four Oaks Ranch Road.

&&
 
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

TXC245-361-071400-
/O.CON.KLCH.FL.W.0029.000000T0000Z-180307T1400Z/
/BEAT2.1.ER.000000T0000Z.180302T1400Z.180306T1400Z.NO/
731 PM CST Tue Mar 6 2018

The Flood Warning continues for
  The Neches River Near Beaumont.
* until Wednesday morning...or until the warning is cancelled.
* At  8:00 AM Tuesday the stage was 4.0 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont 
  Country Club and Colliers Ferry Park can be expected. Also flooding
  in Northwest Orange County south of River Oaks to Bunns Bluff can 
  be expected. Water may go over Four Oaks Ranch Road in Northwest 
  Orange County.

&&
 
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 10:48 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 6, 10:48 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1048 AM CST Tue Mar 6 2018

.UPDATE...
Broad line of storms linger from the coastal waters of southeast
texas into the Louisiana coastal waters and portions of the south
central louisiana parishes. These storms were running over the top
of the front. The line is pushing slowly to the southeast while
storms are moving east northeast. Across se Tx and srn La skies
have cleared rapidly behind the front and temps have dropped from
the 70s yesterday to the low 60s today with clr skies. Today's
forecast is now track and no updates are planned at this time.

&&

K. Kuyper

.PREV DISCUSSION... /issued 551 AM CST Tue Mar 6 2018/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Local 88Ds show post-frontal rains with the occasional rumble of
thunder stretching from roughly KOPL to KBPT...both short- and
medium-range continue to indicate this activity gradually
departing the forecast area this morning. Beyond that, VFR
conditions will prevail as a much drier low-level airmass will be
infiltrating the region in wake of the front. Elevated nrly winds
on the heels of good CAA will persist through the day before
relaxing.

25

PREV DISCUSSION... /issued 344 AM CST Tue Mar 6 2018/

DISCUSSION...

Short Term...Today...

As of 4 AM, surface observations indicate that the surface cold
front extends through far southeastern Acadiana out into the
northwestern Gulf of Mexico. Regional radar imagery show elevated
post-frontal showers and thunderstorms ongoing across much of the
CWA. These showers and thunderstorms are expected to decrease from
northwest to southeast through the morning hours and end for all
but the coastal waters by this afternoon. High pressure will then
begin to build into the region allowing for skies to clear
throughout the day.

Long Term...Wednesday through Monday...

High pressure will continue to build over the region through the
second half of the week resulting in cooler and drier conditions.
In particular, Thursday morning could be quite cool across the
region with low temperatures in the upper 30s as clear skies and
light winds will be very supportive of radiational cooling. The
area of high pressure will shift east of the region on Friday
resulting in return flow developing ahead of an area of low
pressure over the central Great Plains. The low pressure will pass
north of the region on Saturday resulting in chances for showers
and thunderstorms. High pressure will build into the region behind
the low resulting in another period of drier weather to start off
next week.

MARINE...

Showers and thunderstorms will gradually come to an end as a cold
front moves across the coastal waters. Offshore winds will
develop behind the cold front resulting in Small Craft Exercise
Caution and Small Craft Advisory conditions through late morning.
Winds are expected to decrease during the afternoon and evening
hours before a secondary surge of cold air passes through the
region. This surge will result in increasing winds and Small Craft
Advisory conditions again late tonight through Wednesday. The
offshore flow will then decrease as high pressure becomes centered
over the region on Thursday. Onshore flow will redevelop on
Friday as the area of high pressure shifts east of the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  39  59  35 /  10   0   0   0
LCH  70  44  63  40 /  50   0   0   0
LFT  69  44  62  39 /  70   0   0   0
BPT  71  46  65  42 /  30   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST today for GMZ450-452-455-470-
     472-475.

     Small Craft Exercise Caution until noon CST today for GMZ430-432-
     435.

&&

PUBLIC...19
Hazardous weather outlook, Mar 6, 4:02 AM CST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
402 AM CST Tue Mar 6 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-070000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
402 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

There will be a chance for lingering thunderstorms and showers
through late morning as a cold front continues to exit the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the area
Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-070000-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
402 AM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards:

   Small Craft Advisory.

A few thunderstorms will be possible, mainly in the morning, as a
cold front continues to move through the coastal waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the coastal
waters Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-070000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
402 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for the inland lakes and bays
across Southeast Texas and Southwest Louisiana.

.DAY ONE...Today and Tonight.

Small craft should exercise caution through this afternoon as gusty
winds behind the cold front could result in hazardous navigating
conditions.

A secondary surge of cold air will likely result in Small Craft
Exercise Caution or Advisory conditions late tonight through
Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the area
Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:56 PM CSTSpecial Weather StatementLCHVernon49 min
Mar 5, 6:58 PM CSTTornado WarningLCHVernon11 min
Mar 5, 7:22 PM CSTSpecial Weather StatementLCHBeauregard38 min
Mar 5, 10:09 PM CSTSpecial Weather StatementLCHEvangeline, Saint Landry51 min
Mar 6, 2:04 PM CSTSmall Craft AdvisoryLCH22 hr

Nearby

River Flood Warnings in Louisiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.